Alert archive / North Carolina / Wind Advisories in 2014
Wind Advisory 4, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Mar 16, 2014, 1:33 PM EDT for Currituck County, North Carolina; City of Virginia Beach, Virginia. It took effect at Mar 16, 2014, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2014, 1:33 PM EDT (17:33 UTC)
- In effect from
- Mar 16, 2014, 8:00 PM EDT
- Expired
- Mar 17, 2014, 10:53 AM EDT
- In force
- 15 hr
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227 WWUS71 KAKQ 161733 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 133 PM EDT SUN MAR 16 2014 NCZ017-102-VAZ095-098-170000- /O.NEW.KAKQ.WI.Y.0004.140317T0000Z-140317T1800Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 133 PM EDT SUN MAR 16 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT MONDAY. * AREAS AFFECTED: FAR SOUTHEAST VIRGINIA AND COASTAL NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS. * WINDS: NORTHEAST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THIS EVENING THROUGH EARLY MONDAY AFTERNOON. * IMPACTS: STRONG WIND GUSTS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LARGE TRUCKS. SPORADIC POWER OUTAGES MAY BE POSSIBLE DUE TO FALLING TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEROSA
4 follow-up statements
747 WWUS71 KAKQ 161737 AAA NPWAKQ URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 137 PM EDT SUN MAR 16 2014 NCZ017-102-VAZ095-098-170000- /O.CON.KAKQ.WI.Y.0004.140317T0000Z-140317T1800Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 137 PM EDT SUN MAR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT MONDAY. * AREAS AFFECTED: FAR SOUTHEAST VIRGINIA AND COASTAL NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS. * WINDS: NORTHEAST 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THIS EVENING THROUGH EARLY MONDAY AFTERNOON. * IMPACTS: STRONG WIND GUSTS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LARGE TRUCKS. SPORADIC POWER OUTAGES MAY BE POSSIBLE DUE TO FALLING TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
091 WWUS71 KAKQ 170209 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1009 PM EDT SUN MAR 16 2014 NCZ017-102-VAZ095-098-171015- /O.CON.KAKQ.WI.Y.0004.000000T0000Z-140317T1800Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 1009 PM EDT SUN MAR 16 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY. * AREAS AFFECTED: FAR SOUTHEAST VIRGINIA AND COASTAL NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS. * WINDS: NORTHEAST 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THROUGH EARLY MONDAY AFTERNOON. * IMPACTS: STRONG WIND GUSTS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LARGE TRUCKS. SPORADIC POWER OUTAGES MAY BE POSSIBLE DUE TO FALLING TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
703 WWUS71 KAKQ 170708 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 308 AM EDT MON MAR 17 2014 NCZ017-102-VAZ095-098-171600- /O.CON.KAKQ.WI.Y.0004.000000T0000Z-140317T1800Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 308 AM EDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * AREAS AFFECTED: FAR SOUTHEAST VIRGINIA AND COASTAL NORTHEAST NORTH CAROLINA. * HAZARDS: STRONG WIND GUSTS. * WINDS: NORTHEAST 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THROUGH EARLY THIS AFTERNOON. * IMPACTS: STRONG WIND GUSTS WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LARGE TRUCKS. SPORADIC POWER OUTAGES MAY BE POSSIBLE DUE TO FALLING TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
563 WWUS71 KAKQ 171453 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1053 AM EDT MON MAR 17 2014 NCZ017-102-VAZ095-098-171600- /O.CAN.KAKQ.WI.Y.0004.000000T0000Z-140317T1800Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 1053 AM EDT MON MAR 17 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. WINDS ALONG THE ATLANTIC COAST AND SOUTHERN CHESAPEAKE BAY WILL REMAIN STRONG TODAY WITH GUSTS UP TO 35 MPH THROUGH THIS AFTERNOON. $$ DEROSA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 10:16 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 16, 10:16 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1016 AM EDT SUN MAR 16 2014
.SYNOPSIS...
HIGH PRESSURE SLOWLY MOVES EAST ACROSS THE GREAT LAKES TODAY AND
TONIGHT. LOW PRESSURE TRACKS NORTHEAST FROM THE LOWER MISSISSIPPI
VALLEY THIS AFTERNOON...THEN INTENSIFIES OFF THE CAROLINA COAST
TONIGHT THROUGH MONDAY. LOW PRESSURE LINGERS OFF THE MID ATLANTIC
COAST TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST SFC ANALYSIS SHOWING SFC HIGH CENTERED OVER LAKE
SUPERIOR...RIDGING SE INTO NY/NJ. MID LEVEL CLOUDS ALREADY
OVERSPREADING THE REGION EARLY THIS MORNING...ALTHOUGH IT WILL
STILL TAKE SEVERAL HRS BEFORE MEASURABLE PRECIP MAKES IT INTO THE
CWA FROM THE W/SW. RAISED HIGH TEMPS A FEW DEGREES BASED ON
CURRENT READINGS GENLY 45-50 F (HIGHS SHOULD RANGE FROM THE LOWER
50S INTERIOR SE VA/NE NC TO THE MID 40S OVER THE FAR WEST). TREND
WILL STILL BE THE SAME HOWEVER...WITH MAX TEMPS BEING REACHED BY
NOON OR SLIGHTLY LATER WITH FALLING TEMPS AS PRECIP BEGINS TO COOL
OFF THE COLUMN DUE TO DRY LOW LEVELS INITIALLY. THIS WILL OCCUR
EARLIEST ACRS THE W/SW ZONES. STILL...GENLY SHOULD ONLY BE RAIN OR
PERHAPS A LITTLE BIT OF SLEET WITH TEMPS WELL ABOVE 32 F THROUGH
00Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
***UPGRADED TO WINTER STORM WARNINGS ACROSS NORTHERN COUNTIES WITH
WINTER WEATHER ADVISORIES FARTHER SOUTH***
00Z DATA SUGGESTS SOME CHANGES NEEDED TO THE FCST. FIRST IS A LWR
QPF FCST...SECOND IS MORE MIXED PCPN (FREEZING RAIN ADDED TO THE
SRN PIEDMONT)...THIRD IS SOME DRYER AIR CUTTING OFF THE SIGNIFICANT
PCPN MON MORN...ALL OF WHICH WILL TEND TO HOLD DOWN ACCUMLS. STILL
LOOKING AT WARNING CRITERIA (4 OR MORE INCHES) MAINLY ACROSS THE
NORTHERN THIRD OF THE FA...NORTH OF RIC TO LWR MD ERN SHORE...WITH
A BAND OF COUNTIES IN A WINTER WX ADVISORY FOR 2-4 INCHES (RIC/PTB
METRO AREAS)...1-3 INCHES VA ERN SHORE THEN AND SET OF ZONES IN A
1-2 INCH RANGE. NO ACCUMLS EXPECTED ACROSS SERN VA/NE NC AND SRN
VA E OF I95 AS RAIN WILL BE THE P-TYPE. LOWS M-U20S N...L-M30S S.
BEST FORCING SEEN ACROSS NRN COUNTIES THROUGH 15Z MON. AFTER THAT...
PCPN CUTS OFF BUT TSCTNS SHOW PLNTY OF LL MOISTURE FOR LINGERING
LIGHT MIXED PCPN TO CONTINUE (RAIN SERN COUNTIES). EXPECT THE
MAJORITY OF ACCUMLS TO BE DONE BY 12Z WITH ANY ADDNTL LIGHT ACCUMLS
TO END BY NOON. HIGHS MON M-U30S XCPT L40S SERN AREAS.
MODELS NOW DAMPEN SECONDARY WAVE OF LOW PRESSURE PROGGED TO TRACK ALONG
THE CAROLINA COAST MONDAY NIGHT AND TUE. TSCTNS CONTINUE TO SHOW FA
LOCKED IN ENUF MOISTURE FOR LIGHT MIXED PCPN (RAIN SERN AREAS) TO
CONT MON NITE INTO TUES MORNING. NO ACCUMLS XPCTD HERE BUT MAYBE
SOME LIGHT ICING. LOWS MON NITE U20S-L30S EXCEPT M30S SERN AREAS.
WEDGE WEAKENS WHICH ALLOWS TMPS TO MODERATE TUE RESULTING IN MAINLY
LGHT RAIN CHCS AS TMPS RISE INTO THE 40S CXPT NR 50 SERN AREAS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE LONG TERM WILL SEE THE SOUTHERN STREAM TROUGH MOVING OFF TO THE
EAST TUESDAY NIGHT AND THEN AN ACTIVE NORTHERN STREAM TAKING OVER
THROUGH THE END OF THE WEEK.
SURFACE HIGH PRESSURE RIDGE OVER THE PIEDMONT WILL MAINTAIN A WEDGE
WITH OVERCAST SKIES AND A CHANCE FOR LIGHT PCPN TUESDAY NIGHT. HAVE
LOW TEMPERATURES IN THE LOW TO MID 30S WEST OF INTERSTATE 95 AND MID
30S TO AROUND 40 TO THE EAST.
A WARM FRONT MOVES SLOWLY THROUGH THE AREA WEDNESDAY WITH A CHANCE
FOR SHOWERS...MAINLY OVER NORTHERN PORTIONS WEDNESDAY AND EASTERN
PORTIONS WEDNESDAY NIGHT. HIGH TEMPERATURES IN THE 50S TO LOWER 60S
WEDNESDAY LOWER TO THE UPR 30S TO MID 40S FOR THURSDAY MORNING.
A COLD FRONT CROSSES THE MID ATLANTIC STATES THURSDAY MORNING. THE
GFS AND EURO AGREE WITH HAVING PCPN TO THE EAST OF THE FORECAST AREA
BY 12Z THURSDAY. HIGH PRESSURE BUILDS IN THROUGH FRIDAY. THE
FORECAST IS DRY THURSDAY THROUGH FRIDAY. HIGHS ARE EXPECTED TO BE
IN THE MID 50S TO MID 60S BOTH DAYS WITH LOWS IN THE 30S FRIDAY
MORNING AND MAINLY LOWER 40S SATURDAY MORNING.
WITH A COLD FRONT APPROACHING...WENT WITH WPC FORECAST FOR A CHANCE
OF SHOWERS ON SATURDAY. HIGH TEMPERATURES RANGE FROM THE UPR 50S ON
THE LOWER EASTERN SHORE TO THE UPR 60S WELL INLAND.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL THRU THE 18Z TODAY...BUT CLOUDS WILL
INCREASE AND THICKEN EARLY TODAY INTO THE THIS AFTN. WINDS WILL
BECOME NE EVERYWHERE EARLY THIS MORNG...THEN INCREASE DURING TODAY
THRU TNGT...AS LO PRES MOVES ACRS THE GULF CST STATES THEN
TRANSFERS TO JUST OFF THE NC CST WHILE INTENSIFYING. PCPN WILL
OVERSPREAD THE REGION FM SW TO NE LATER THIS AFTN INTO THIS EVENG.
WILL HAVE JUST RAIN IN THE ORF/ECG TAF SITES...WITH RAIN/SLEET AT
RIC/PHF CHANGING TO SNOW/SLEET. WILL START SBY WITH SNOW/SLEET
THEN CHANGE IT TO JUST SNOW. SO...EXPECT ALL TAF SITES TO
DETERIORATE TO IFR CONDITIONS BETWEEN 23Z AND 02Z.
OUTLOOK...THE MAIN PCPN SHOULD DIMINISH MON MORNG...WITH LIGHTER
MIXED PCPN TYPES AT RIC SBY AND POSSIBLY PHF...CONTINUING THRU MON
AFTN. CHCS FOR MORE PCPN LATER MON NGT THRU TUE...WITH MIXED PCPN
POSSIBLE AT RIC/SBY EARLY THEN CHANGING TO RAIN.
&&
.MARINE...
HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE REGION TODAY. FOCUS
THEN TURNS TO LOW PRESSURE DEVELOPING ALONG A FRONTAL BOUNDARY
LOCATED JUST SOUTH OF THE FORECAST AREA LATE TODAY. THE LOW WILL
TRAVEL EWD ALONG THIS BOUNDARY AND MOVE OFF THE CAROLINA COAST TONIGHT
THEN LIFTS NE OFF THE VA CAPES MON MORNING. A PERSISTENT
NE/ONSHORE WIND WILL INCREASE THROUGH THE DAY AND ESPECIALLY
TONIGHT/EARLY MONDAY AS THE LOW DEEPENS. WIND SPEEDS WILL REACH
25-30 KT WITH GUSTS UP TO 40 KT OVER THE OCEAN/CHES BAY/CURRITUCK
SOUND...AND 20-30 KT FOR THE RIVERS. SEAS SHOULD BUILD TO 6-10 FT
TONIGHT INTO MON. SCA WIND SPEEDS WILL BE SHORT-LIVED THIS AFTN/EARLY
EVENING BEFORE GALE CONDITIONS WILL BE MET LATE THIS EVENING.
THEREFORE...WILL NOT HAVE RAMP UP SCA'S...BUT WILL CONTINUE WITH
GALE WARNINGS FOR ALL COASTAL WATERS/CHES BAY/CURRITUCK SOUND
BEGINNING EARLY THIS EVENING AND CONTINUING INTO EARLY MON AFTN. SCA
FLAGS CONTINUE FOR THE RIVERS BEGINNING EARLY THIS EVENING AND
CONTINUING INTO EARLY MON EVENING. LOW PRESSURE LINGERS OFF THE
COAST THROUGH TUE...AS HIGH PRESSURE REMAINS N OF THE REGION. THIS
WILL RESULT IN CONTINUED ONSHORE FLOW AND SLOWLY SUBSIDING/DIMINISHING
WIND/WAVES/SEAS.
&&
.CLIMATE...
MAY CHALLENGE SOME RECORD LOW MAX TEMPS FOR MONDAY 3/17:
RIC...40 IN 1900
ORF...38 IN 1893
SBY...33 IN 1916
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 5 PM EDT MONDAY
FOR MDZ021>025.
NC...NONE.
VA...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT
MONDAY FOR VAZ065-066-079>081-087>089-091-094.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 5 PM EDT
MONDAY FOR VAZ060-067-068-070-071-082>084-086-090-099-100.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 5 PM EDT MONDAY
FOR VAZ048-049-061>064-069.
WINTER STORM WARNING FROM 8 PM THIS EVENING TO 5 PM EDT MONDAY
FOR VAZ072>078-085.
MARINE...GALE WARNING FROM 5 PM THIS AFTERNOON TO 2 PM EDT MONDAY FOR
ANZ630>634-650-652-654-656-658.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 8 PM EDT
MONDAY FOR ANZ635>638.
&&
SYNOPSIS...LKB
NEAR TERM...LKB/MPR
SHORT TERM...MPR
LONG TERM...LSA
AVIATION...TMG
MARINE...JDM
CLIMATE...AKQHazardous weather outlook, Mar 16, 3:58 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 358 AM EDT SUN MAR 16 2014 MDZ021>025-VAZ072>078-085-170800- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-MIDDLESEX- 358 AM EDT SUN MAR 16 2014 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND SLEET ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. VAZ060-067-068-070-071-082>084-086-090-099-100-170800- PRINCE EDWARD-NOTTOWAY-AMELIA-CHESTERFIELD-HENRICO-CHARLES CITY- NEW KENT-GLOUCESTER-MATHEWS-JAMES CITY-ACCOMACK-NORTHAMPTON VA- 358 AM EDT SUN MAR 16 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND SLEET ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. VAZ065-066-079>081-087>089-091-094-170800- MECKLENBURG-LUNENBURG-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE- SUSSEX-SURRY-YORK-NEWPORT NEWS/HAMPTON- 358 AM EDT SUN MAR 16 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND SLEET ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. NCZ012>017-030>032-102-VAZ092-093-095>098-170800- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 358 AM EDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN WILL BECOME WIDESPREAD ACROSS THE AREA TONIGHT AND MONDAY BEFORE TAPERING OFF TO LIGTH RAIN AND DRIZZLE LATE MONDAY. GUSTY NORTHEAST WINDS BETWEEN 35 TO 45 MPH ARE EXPECTED ALONG COASTAL SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-061>064-069-170800- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN- 358 AM EDT SUN MAR 16 2014 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND SLEET ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:22 AM EDT | Winter Weather Advisory | AKQ | Northampton | 56 hr |
| Mar 16, 1:53 PM EDT | High Surf Advisory | AKQ | Currituck | 71 hr |
| Mar 16, 3:22 AM EDT | Winter Storm Warning | AKQ | Caroline, Cumberland, Fluvanna, Goochland, Lancaster, Middlesex and 4 more | 33 hr |
Nearby
Wind Advisories in North Carolina, 2014Wind Advisories in Virginia, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.